Alert archive / Pennsylvania / Flash Flood Warnings in 2006

Flash Flood Warning 54, NWS State College, PA

September 8, 2006Perry County, Pennsylvania

NWS State College, PA issued this flash flood warning at Sep 8, 2006, 3:50 PM EDT for Perry County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2006, 3:50 PM EDT (19:50 UTC)
Expired
Sep 8, 2006, 6:45 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Perry County, PA

The radar

The State College radar (KCCX), 84 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2006-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2006-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 081953
FFWCTP
PAC099-082245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EDT FRI SEP 8 2006

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA

* UNTIL 645 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
PERSISTENT HEAVY RAINFALL FROM A THUNDERSTORM OVER CENTRAL PERRY 
COUNTY. A TRAINED WEATHER SPOTTER IN LANDISVILLE REPORTED OVER AN 
INCH OF RAIN IN ONE HALF HOUR...WITH SMALL STREAMS RISING RAPIDLY 
AND PONDING OF WATER ON ROADWAYS. CONTINUED HEAVY RAINFALL WILL LEAD 
TO FLASH FLOODING IN PARTS OF THE WARNING AREA SHORTLY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOYSVILLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4032 7746 4028 7742 4032 7722 4042 7728
      4038 7739

$$

FORECASTER: DEVOIR/TYBURSKI
2 follow-up statements
000 
WGUS71 KCTP 081959
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EDT FRI SEP 8 2006

PAC099-082245-
PERRY PA-
359 PM EDT FRI SEP 8 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR PERRY
COUNTY...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAINFALL AND POSSIBLE 
FLASH FLOODING OVER CENTRAL PERRY COUNTY.

AT 342 PM...A TRAINED WEATHER SPOTTER IN LANDISBURG REPORTED OVER AN 
INCH OF RAIN IN ONE HALF HOUR...WITH SMALL STREAMS RISING RAPIDLY 
AND PONDING OF WATER ON ROADWAYS. CONTINUED HEAVY RAINFALL WILL LEAD 
TO FLASH FLOODING IN PARTS OF THE WARNING AREA SHORTLY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LANDISBURG 
AND LOYSVILLE.

LAT...LON 4032 7746 4028 7742 4032 7722 4042 7728
      4038 7739

$$

FORECASTER: DEVOIR/TYBURSKI
000 
WGUS71 KCTP 082033
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
428 PM EDT FRI SEP 8 2006

PAC099-082038-
PERRY PA-
428 PM EDT FRI SEP 8 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PERRY COUNTY...

EARLIER HEAVY RAINFALL HAS DISSIPATED ACROSS THE AREA...AND LAW 
ENFORCEMENT AND EMERGENCY MANAGEMENT HAVE REPORTED NO SIGNIFICANT 
FLOODING ACROSS THE AREA. THEREFORE...THE FLASH FLOOD WARNING HAS 
BEEN CANCELLED.

AREA STREAMS WILL REMAIN HIGH FOR THE NEXT FEW HOURS AS RUNOFF 
CONTINUES FROM THE HEAVY RAINFALL. AN URBAN AND SMALL STREAM FLOOD 
ADVISORY REMAINS IN EFFECT UNTIL 645 PM...INCLUDING BUT NOT 
LIMITED TO THE LANDISBURG... LOYSVILLE AND NEW BLOOMFIELD AREAS. 

LAT...LON 4032 7746 4028 7742 4032 7722 4042 7728
      4038 7739

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:23 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 8, 2:23 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
223 PM EDT FRI SEP 8 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

A FEW SHOWERS WITH A FEW STROKES OF LTG HAVE MANAGED TO GROW OVER
ADAMS/YORK COUNTIES AND SPREAD INTO SURROUNDING AREAS. TCU/MDT CU
FORMING ELSEWHERE ALONG THE HIGHEST TERRAIN AND WHERE MSTR IS
GREATEST.

WHILE MIXING AND FAIRLY DECENT MID-LVL CAP WILL KEEP RDR RETURNS SCT
AT BEST...WE WILL KEEP A SLIGHT CHC FOR PRECIP IN NE AND SC COUNTIES
AND A 30 POP FOR THE SE THIS EVENING. REST OF TONIGHT WILL HOLD
CLEARING SKIES AND THE VALLEY FOG WILL RETURN. MINS WILL RUN VERY
CLOSE TO NORMS...WITH UPPER 40S IN NRN MTS AND NEAR 60 AT MDT.

TEMPS WILL RISE NICELY TO 75-85F ON SAT...WITH MAXES SOME 5-6 DEGS
ABOVE NORMAL ADDING ANOTHER DEG OR TWO TO TODAY/S NUMS. A COLD FRONT
WILL DROP DOWN FROM THE NORTH LATE IN THE DAY AND IN THE EVENING ON
SATURDAY...BUT LIMITED DYNAMICS AND MEAGER MOISTURE WILL KEEP THREAT
OF PRECIP LOW. TROUBLE MAY COME AS SHEAR IS RATHER IMPRESSIVE ACROSS
NY STATE DURING THE AFTN...AND SOME STRONGER/NEAR-SEVERE STORMS
COULD FIRE UP IN THE LATE DAY JUST TO OUR NORTH AND HEAD THIS WAY.
WILL HOLD POPS TO 40-50 PCT UP THERE...AND TAPER TO LESS THAN
MENTIONABLE IN THE LOWER SUSQ. WILL KEEP ONLY SLIGHT CHC POPS FOR
THE NIGHTTIME SAT NIGHT...AS SUNSET WILL FURTHER DECREASE CHCS FOR
CONVECTION. MINS SAT NIGHT WILL BE CLOSE TO MAV/FWC BLEND.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

HIGH PRESSURE WILL KEEP CONDITIONS DRY ON SUNDAY. HOWEVER AN UPPER
LOW WILL MOVE ACROSS THE PLAINS STATES AND MID MISSISSIPPI VALLEY
ALLOWING FOR MOISTURE TO RETURN TO THE FORECAST AREA LATE MONDAY.
GENERAL CHANCES WERE ADDED TO THE GRIDS THROUGH MID WEEK AS THE
LOW TAKES ITS TIME MOVING EAST AND THE ASSOCIATED SURFACE LOW
MOVES TO THE DELMARVA BY THURSDAY EVENING.

&&

.AVIATION...

MDT/TCU OUT THERE NOW POPPING OFF THE HIGH TERRAIN WILL CONTINUE
INTO EARLY EVENING...WITH A FEW OF THE BEEFIER CLOUDS MAKING A BRIEF
SHOWER...BUT WILL DIE SOON AFTER 00Z. WITH COVERAGE SO SPARSE...WILL
BARELY MENTION IN TEMPO GROPS FOR CLOSEST SITES. REST OF NIGHT
SHOULD BE CLEARING AND VALLEY FOG WILL FORM AGAIN TONIGHT. WILL
BRING THE USUAL SUSPECTS DOWN TO MVFR AND LATER IFR. ANY CHC OF
SHOWERS SAT SHOULD BE AFT END OF FCST PD /18Z/.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DANGELO
LONG TERM...TYBURSKI
AVIATION...DANGELO
Hazardous weather outlook, Sep 8, 11:10 AM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1110 AM EDT FRI SEP 8 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-091515-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1110 AM EDT FRI SEP 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 3:47 AM EDTDense Fog AdvisoryCTPBedford, Blair, Cambria, Cameron, Centre, Clearfield and 20 more5 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.